Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 217, NWS Tulsa, OK

July 30, 2018Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 3:59 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2018, 3:59 PM CDT (20:59 UTC)
Expired
Jul 30, 2018, 4:45 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:00 PM CDTTSTM WND DMGTulsa, OKPOWER LINES DOWN ACROSS NORTHERN PORTION OF CITY OF TULSA
Jul 30, 4:03 PM CDTTSTM WND GST 59Tulsa International Air, OK
Jul 30, 4:20 PM CDTTSTM WND GST 01 Se Verdigris, OK1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF.
Jul 30, 4:20 PM CDTTSTM WND GST 601 Se Verdigris, OK1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WUUS54 KTSA 302059
SVRTSA
OKC131-143-145-302145-
/O.NEW.KTSA.SV.W.0217.180730T2059Z-180730T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
359 PM CDT MON JUL 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Wagoner County in northeastern Oklahoma...
  East central Tulsa County in northeastern Oklahoma...

* Until 445 PM CDT.

* At 359 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles west of Verdigris to 3 miles southeast of
  Tulsa, moving southeast at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Wagoner...                        Owasso...
  Bixby...                          Coweta...
  Catoosa...                        Verdigris...
  Inola...                          Porter...
  Tullahassee...                    Tulsa International Airport...
  Oneta...                          Redbird...
  Choska...                         

This includes Interstate 44 between mile markers 221 and 241.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3592 9531 3580 9544 3580 9548 3579 9552
      3579 9555 3577 9558 3582 9564 3584 9564
      3586 9565 3586 9568 3611 9602 3631 9578
TIME...MOT...LOC 2059Z 310DEG 39KT 3625 9575 3610 9587 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$
1 follow-up statement
279 
WWUS54 KTSA 302134
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
434 PM CDT MON JUL 30 2018

OKC131-143-302144-
/O.CAN.KTSA.SV.W.0217.000000T0000Z-180730T2145Z/
Rogers OK-Tulsa OK-
434 PM CDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS AND EAST
CENTRAL TULSA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3592 9531 3580 9544 3580 9548 3579 9552
      3579 9555 3577 9558 3582 9564 3584 9564
      3586 9565 3586 9568 3593 9576 3608 9555
      3607 9551
TIME...MOT...LOC 2134Z 317DEG 38KT 3598 9541 3585 9560 

$$

OKC145-302145-
/O.CON.KTSA.SV.W.0217.000000T0000Z-180730T2145Z/
Wagoner OK-
434 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL WAGONER COUNTY...

At 434 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Wagoner to 4 miles west of
Porter, moving southeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Wagoner...                        Coweta...
Porter...                         Tullahassee...
Redbird...                        Choska...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3592 9531 3580 9544 3580 9548 3579 9552
      3579 9555 3577 9558 3582 9564 3584 9564
      3586 9565 3586 9568 3593 9576 3608 9555
      3607 9551
TIME...MOT...LOC 2134Z 317DEG 38KT 3598 9541 3585 9560 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 30, 2:59 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Mon Jul 30 2018

.DISCUSSION...
Strong to severe thunderstorms moving out of southeast Kansas
into northeast Oklahoma this Afternoon with additional showers
and thunderstorms developing along residual outflow boundaries
left over from earlier storms across northeast Oklahoma into
southwest Missouri. With that in mind, scattered showers and
thunderstorms are expected to persist through much of the evening
as an upper level shortwave approaches the region. Will continue
to see the potential for strong to severe storms over the next few
hours with large hail and damaging winds the main concern. Locally
heavy rain will also be a concern with the storms this evening.
The showers and thunderstorms are expected to come to an end
late Tonight across extreme southeast Oklahoma as the upper level
shortwave moves to the east of the area.

Dry conditions with temperatures at or below normal are expected
into the weekend as high pressure builds into the region from
the north on Tuesday gradually shifting the east late in the week.
Temperatures are expected to be unseasonably chilly wednesday morning
with low temperatures about 10 degrees below normal for this time of year
as the surface high settles overhead. A slow warming trend will take
place as we move into the weekend and the low level winds become
more southerly and the upper level ridge tries to build  back over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  85  62  89 /  30  10   0   0
FSM   65  85  63  89 /  60  10   0   0
MLC   64  84  62  88 /  60  10   0   0
BVO   61  84  59  88 /  30  10   0   0
FYV   61  80  58  86 /  60  10   0   0
BYV   61  80  59  86 /  60  10   0   0
MKO   63  83  61  87 /  60  10   0   0
MIO   60  83  59  87 /  30  10   0   0
F10   63  84  61  88 /  60  10   0   0
HHW   67  87  64  91 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
257 PM CDT Mon Jul 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
257 PM CDT Mon Jul 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing...diminishing after sunset.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms continue to spread across into
northeast Oklahoma with locally damaging winds possible.
The strongest storms were located near the Oklahoma Kansas
state line and moving east and southeast.
Storms will continue to spread eastward through the
afternoon with a risk of severe weather across much of
northeast Oklahoma, and possibly into far northwest
Arkansas before the storms weaken by early evening.
Locally heavy rainfall will also be likely across
northeast Oklahoma with localized flooding possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 30, 2:27 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 PM CDT MON JUL 30 2018

OKZ054-302000-
Osage OK-
227 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
300 PM CDT...

At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of
Grainola, moving southeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...

LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672
TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659
Local storm report, Jul 30, 3:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     RAMONA                  36.53N 95.92W
07/30/2018  E75 MPH          WASHINGTON         OK   TRAINED SPOTTER

&&

RJS
Special weather statement, Jul 30, 3:46 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT MON JUL 30 2018

OKZ059-064-302130-
Pawnee OK-Creek OK-
346 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND SOUTH
CENTRAL PAWNEE COUNTIES UNTIL 430 PM CDT...

At 346 PM CDT, a strong thunderstorm was located near Jennings,
moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mannford...                       Drumright...
Oilton...                         Terlton...
Silver City...

LAT...LON 3621 9642 3612 9630 3608 9630 3608 9623
      3605 9619 3592 9661 3595 9662 3616 9662
      3616 9665
TIME...MOT...LOC 2046Z 302DEG 28KT 3614 9657
Local storm report, Jul 30, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     SPERRY                  36.30N 95.99W
07/30/2018  E60 MPH          TULSA              OK   AMATEUR RADIO

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:26 AM CDTAreal Flood AdvisoryTSAPittsburg4 hr
Jul 30, 6:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
Jul 30, 6:32 AM CDTSpecial Weather StatementTSALatimer43 min
Jul 30, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha50 min
Jul 30, 7:27 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 30, 2:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jul 30, 2:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 30, 2:50 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington55 min
Jul 30, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware3 hr
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more65 min
Jul 30, 3:39 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington51 min
Jul 30, 3:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 30, 3:56 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner49 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek35 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more67 min
Jul 30, 4:41 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee49 min
Jul 30, 5:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah51 min
Jul 30, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Jul 30, 6:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.